Hail, Cherry
- When
- August 17, 5:58 PM CST
- Where
- Cherry County, 42 mi SSE of Merriman
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.350, -101.383
1 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 17, 2:46 PM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT TUE AUG 17 2004 ...FORECAST CHALLENGE WILL BE TEMPERATURES AND POPS... .DISCUSSION... AT 18Z SURFACE ANALYSIS SHOWED 1016 MB HIGH OVER CENTRAL NEBRASKA... WITH SURFACE FRONT BACKED WEST TO THE FRONT RANGE. WV IMAGERY LOOP SHOWS DISTURBANCE LIFTING NE INTO UTAH WITH PIECES OF ENERGY TOPPING RIDGE AXIS ATTM. SCATTERED STORMS FORMING FROM SE WY SOUTHWEST ACROSS WESTERN CO WITH CONVECTION INCREASING IN CONVERGENT UPSLOPE FLOW TO THE WEST WHERE STEEPER LAPSE RATES EXIST. HIGH BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTHEAST ACROSS THE PANHANDLE THIS EVENING. GFS AND ETA IN AGREEMENT IN THE NEAR TERM WITH H5 RIDGE AXIS TO WEAKEN WITH CONVECTION FOCUS PRIMARY ACROSS THE NORTH AS H85 JETLET STRENGTHENS 30 TO 35 KTS IN THE WEST IN CONFLUENT FLOW ALOFT. MOISTURE AVAILABILITY WILL BE THE LIMITING ELEMENT THIS EVENING ALTHOUGH MODELS MAY BE UNDERDOING FEATURE AS EXPANSE MOISTURE PLUME EVIDENT ON WV IMAGERY. PREFER GFS HANDLING OF FRONT TO PUSH SOUTHEAST WEDNESDAY THROUGH FRIDAY ALTHOUGH LONG RANGE MODEL DIFFERENCES EXIST. LOW CONFIDENCE IN MODEL DATA AT THIS POINT AND MAKE FEW CHANGES TO THE EXTENDED PERIOD EXCEPT FOR BLENDING PURPOSES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && TLK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 PM CDT TUE AUG 17 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-181100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 410 PM CDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT MAINLY OVER NORTHERN NEBRASKA. TUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE NEBRASKA PANHANDLE AND SPREAD EAST ACROSS NORTHERN NEBRASKA TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. THE MAIN THREAT AREA WILL BE NORTH OF A LINE FROM OSHKOSH TO THEDFORD TO BREWSTER TO SPRINGVIEW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER NORTHERN NEBRASKA. POWER
The North Platte radar (KLNX), 80 km away, was scanning. The volume nearest the first event began at 23:58 UTC.
1 hail, 1 lightning. Local standard time, as filed.
Lightning struck the power pole between two homes. The electrical surge blew up the televisions in both homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413030, 5413031.